Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 137, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 6, 2015, 4:35 PM MST for Mohave County, Arizona. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2015, 4:35 PM MST (23:35 UTC)
- Expired
- Oct 6, 2015, 6:30 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 85 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:03 PM MST | FLASH FLOOD | 5 Sse Golden Valley, AZ | W SHINARUMP DRIVE IS CLOSED FROM AZTEC TO SOUTH ESTRELLA ROAD, LIKELY DUE TO FLOODING. REPORT VIA MOHAVE COUNTY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WGUS55 KVEF 062335
FFWVEF
AZC015-070130-
/O.NEW.KVEF.FF.W.0137.151006T2335Z-151007T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
435 PM MST TUE OCT 6 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 630 PM MST
* AT 434 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER GOLDEN VALLEY. THE STORM IS MOVING SOUTHWEST AT 15
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOLDEN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3526 11413 3512 11412 3505 11423 3512 11432
3526 11432
$$
MORGAN1 follow-up statement
200
WGUS75 KVEF 070030
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM MST TUE OCT 6 2015
AZC015-070040-
/O.CAN.KVEF.FF.W.0137.000000T0000Z-151007T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
530 PM MST TUE OCT 6 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED IN GOLDEN VALLEY...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3526 11413 3512 11412 3505 11423 3512 11432
3526 11432
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:50 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 6, 2:50 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT TUE OCT 6 2015 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS WILL FINALLY COME TO AN END TONIGHT AS AN AREA OF LOW CONTINUES ITS SOUTHEAST PROGRESSION. HIGH PRESSURE WILL BUILD OVER THE AREA ALLOWING FOR DRY CONDITIONS ALONG WITH A WARMING TREND THROUGH THE REMAINDER OF THE WEEK. && .SHORT TERM...THROUGH FRIDAY NIGHT. UPPER LOW LIES WEST OF PHOENIX THIS AFTERNOON WITH STRONG ORGANIZED CONVECTION EAST OF MOHAVE COUNTY. HOWEVER...WE ARE SEEING A FEW STRONGER CELLS DEVELOP NEAR BULLHEAD CITY AND SOUTHWEST OF KINGMAN ALONG THE WESTERN SLOPES OF THE HUALAPAI. THIS ACTIVITY WILL PERSIST INTO EARLY EVENING BEFORE DISSIPATING DUE TO LOSS OF DAYTIME HEATING AND UPPER LOW SHIFTING FURTHER EAST. UPPER LOW WILL SLOWLY MOVE SOUTHEASTWARD ACROSS SOUTHEAST ARIZONA AND INTO NORTHWEST MEXICO WEDNESDAY - FRIDAY. UPSTREAM OF THE LOW WE ARE LOOKING AT A RIDGE OF HIGH PRESSURE BUILDING IN ACROSS NEVADA AND CALIFORNIA. ENJOY THE COOL WEATHER FOR NOW AS TEMPERATURES QUICKLY CLIMB BACK TO ABOVE NORMAL THURSDAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY. HIGH PRESSURE IS EXPECTED TO DOMINATE THROUGH THE WEEKEND WITH ABOVE NORMAL TEMPERATURES (LOW-MID 90'S FOR LAS VEGAS). MODELS CONTINUE TO INDICATE THAT THE SAME UPPER LEVEL LOW WILL RETROGRADE WEST ACROSS NORTHERN MEXICO AND OVER THE PACIFIC SOUTH OF SAN DIEGO OVER THE WEEKEND THEN DRIFT BACK NORTHEAST TOWARDS OUR AREA SOMETIME NEXT WEEK. RUN-TO-RUN AGREEMENT ON JUST WHERE AND WHEN THE LOW GOES REMAINS POOR AS EXPECTED FOR THIS TYPE OF FEATURE BUT GENERAL CONSENSUS CONTINUES TO INDICATE THAT IT COULD BRING MORE UNSETTLED AND WET WEATHER TO THE REGION. && .AVIATION...FOR MCCARRAN...ISOLATED SHOWERS COMING OFF THE SPRING MOUNTAINS AND SHEEP RANGE ARE MOVING TOWARD THE SOUTHWEST AND WILL NOT IMPACT THE LAS VEGAS. SKIES WILL CLEAR THIS EVENING NO OPERATIONALLY SIGNIFICANT CLOUDS WEDNESDAY. A NORTH TO NORTHEAST WINDS DIRECTION WITH SPEEDS LESS THAN 10 KTS LOOKS TO BE FAVORED INTO THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS WILL PRIMARILY BE ACROSS SOUTHERN MOHAVE COUNTY INTO THIS EVENING. ELSEWHERE LIGHT SHOWERS ARE POSSIBLE NEAR THE HIGHER TERRAIN OF NORTHERN MOHAVE COUNTY...SOUTHERN NEVADA AND EASTERN CALIFORNIA. SHOWERS/THUNDERSTORMS WILL DISSIPATE THIS EVENING. SHALLOW CUMULUS DEVELOPMENT WILL OCCUR OVER THE HIGHER TERRAIN WEDNESDAY. NORTH TO NORTHEAST SURFACE WINDS FAVORED DURING DAYLIGHT HOURS THROUGH WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PIERCE LONG TERM...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 6, 3:46 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 PM PDT TUE OCT 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 3 W CALLVILLE BAY 36.14N 114.78W
10/05/2015 CLARK NV PARK/FOREST SRVC
NATIONAL PARK SERVICE REPORTS CALLVILLE BAY
RD HAD ROCKS AND DEBRIS IN THE ROAD AND WAS
DAMAGED BY FLASH FLOODING.
&&
NFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:43 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 6, 2:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 6, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.